What Would Cause Hands to Just Start Shaking

5 Posts | Page(s): 1 

What Would Cause Hands to Just Start Shaking

by Carolbinoh on Thu Apr 21, 2005 12:00 AM

Quote | Reply
My mother has non-small cell adenocarcinoma, newly diagnosed. She is sleeping all the time, not eating much at all. Last night her hands just started shaking, only for a minute, but it has me concerned. She is to start radiation and chemo next week, she has a large mass in her chest that is unresectable, and metastis to her skull, spine and hip. Is the shaking from her just getting weak, or is it a sign of something else? Any information would be greatly appreciated. Thanks.

Shaking

by Deb1962 on Sun Apr 24, 2005 12:00 AM

Quote | Reply
Hi Carol...My mom's in a similar situation as yours. She had terrible shaking after a previous recovery period. Docs weren't sure if it was result of coming off steroids or the extreme weakness but, Doc did prescribe her something which either stopped the shaking or the problem wore off as she got stronger. What sort of radiation is your Mom having? If it is whole brain, make sure you understand the potential side effects from that. Get yourself prepped for a lot of symptoms that Docs may not be able to explain. Recently Mom started shaking a bit after her recent cancer surgery in late Feb. My husband looked up side effects of Vicodin. My mom was taking it pretty regular before, during, and just after surgery but, had got to the point where she just took Vicodin sporadically. My husband read where shaking was a sign of withdrawal. The prescription is for 1-2 pills as needed for pain, every 6 hrs. We started giving her 1/2 tab even when she didn't ask for Vicodin specifically to keep some of the drug in her system. Shaking has stopped. My Mom has a poor prognosis so, coming all the way off pain pills is not likely. Keep in touch. My Mom's treatment started in 2000 with lung..had 4 good years but, then had a brain met Mar 2004. She did well right after surgery but, had major problems (myopethy-major loss in muscle strength in legs), after she had WBR and came off steroids-which set her back til about August last year. She recently had a met in the spine and had surgery but, can't have any more treatment. Anyways, been reading quite a bit and would be glad to tell you what I have learned, if you fell it would be helpful. Feel free to write back. Deborah

Shaking Hands

by Carolbinoh on Sun Apr 24, 2005 12:00 AM

Quote | Reply
Thank you for your response. I am not sure what type of radiation she is getting, I know that they are going to the mass in her chest and the spot in her skull. I never thought about the pain pills giving her the shakes, because she is trying not take them as often. They gave them to her when they did the biopsy surgery. It makes sense. Thank you again, and hope that your mother is doing well.

Shaking Hands

by Deb1962 on Mon Apr 25, 2005 12:00 AM

Quote | Reply
Thanks. I think if your Mother has any radiation in the brain, she may be prescribed steroids. The steroids reduce the swelling caused by the radiation. That swelling can cause many neurological symptoms. When my mother had her symptoms from the brain met, her surgeon prescribed the steroid on Thursday and by Friday her nausea and walking problems stopped. Coming off the steroids, in my mom's case, after radiation, left her extremely weak and she had problems with memory and cognition. I think my mom's reaction was not the norm and most people tolerate coming off of them better. You are likely to have alot of information coming your way. Not sure if you have been around someone with cancer before but, there is alot of info on the internet about stages, treatments, and such. Best wishes to you and your mom and send me an email if you have questions/concerns.

Info Please

by Tjshunterboy on Thu Aug 04, 2005 12:00 AM

Quote | Reply
Hi Deb, We just found out that my mom has stage 4 NCSLC that is in her spine and brain. I noticed that you mentioned the potential side-effects of whole brain radiation. My mom will start whole brain and back radiation on Monday. So far the only thing the doctor told us was to expect fatique and hair loss. Is there more? Please let me know, I am trying to help my parents through this difficult time and knowing what lies ahead would be great. Thanks - Tonya
5 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.